Log in
AF Association
15,407 members18,384 posts

Flecainide or statins?

I have been on flecainide 50 mg twice a day since my ablation in August and I also take Simvastatin, Bisopropol , levothyroxine and apixaban. For a few weeks now I have been having aching and painful joints- especially my fingers and hips, and numbness and tingling in my arm and leg- had blood tests and ruled out rheumatoid arthritis and thyroid so I’m wondering if anyone has had similar symptoms as a side effect of any of the above medications?

Thanks

23 Replies
oldestnewest

Hi Elonia,

I have often asked this question about joint pain. You are on quite a cocktail of pills. I am not sure of the difference between Axiban and Rivaraxaban , I am on the latter and have joint pain since being on it.I hope you get some answers.

1 like
Reply

Thanks Luludean- I hadn’t thought it might be the Apixaban but will look into it. I hate being on so many drugs and sometimes I think they dish them out without thinking about interactions. I’m hoping to come off some of them when I have my post ablation check up.

2 likes
Reply

Hope so for your peace of mind.

Reply

I gave up Atorvastatin because of leg pain , mostly left leg , left shoulder and left hip occasionally I could understand if it was temporary but it was worst at night and quite stabbing.

I had been on atorvastatin for many years with no trouble at all but soon as I started flecainide the pain started after a few months.

Took me over six months to narrow it down to a statin causing the pain I reduced my dose from 10mg to 5mg and the pain went away within a couple of days but recently I changed from perindopril to telmisarton and the pain came back instantly. Stopped the statin - pain gone.

Told the Dr. I had stopped and he was in agreement.

Reply

Do you think the flecainide interacted badly with the statin?

1 like
Reply

Yes but I put it the other way statins interact with flecainide

Because lowering the dose of the statin temporarily helped .

Muscle and joint pain is well known for statins, there is one that is

less likely but the name escapes me - pravastatin ?

I,ve tried zocor and crestor both are worse.

Reply

Yes, Pravastatin is the mildest least likely to cause side effects.

Reply

Are you sure Simvastatin is Ok with Apixaban. I had to change to Atorvastatin when I changed from Warfarin to Pradaxa and I had to tell my Dr it was necessary.

D

Reply

I don’t know- I will have to check with my gp- I did read somewhere that flecainide and statins can interact badly

Reply

I was taking both this summer and had very bad reaction so currently took myself off both. Have a cholesterol blood test next week to see if I really need a statin now my thyroid is better controlled. Luckily when having an AF episode my hr doesn’t go too high so EP happy for me to stop Flecainide.

D

Reply

My hubby had to take Simvastatin at one time and had joint and muscle pain so he came off them as a result

Reply

How long long did it take for his symptoms to go away?

1 like
Reply

Quite quickly, he has noblest 3 and a half stone in weight and no longer need BP tablets of Statins as he is now in normal range for both. All drugs do have side effects but Statins tend to affect joints/muscles it would seem.

Reply

I'm also on flecainide 50mgsx2 daily and had to come off simvastatin several years ago. I've been on pravastatin (10mg) for the last 2yrs with no side effects. 😀

Reply

Thanks- I’m beginning to think I should change my statins too

1 like
Reply

Statins are well known to cause joint and muscular pain.

Reply

I have been on them for about a year with no problem but recently, and in particular since I’ve been on flecainide, I’ve started getting side effects

Reply

Hi Elonia I get these symptoms and my mother had rheumatoid arthritis and I keep putting it off going to docs as I don’t want to think about the consequences if it is. I’m a bit of a woos where pains concerned. I’m not on any of the drugs your on. Just aspirin and atoravistatin so don’t know it they cause or not. Please keep me informed if you find out. Keep well my friend❤️shiona

Reply

Thank you - I’m sure there’s a lot more they can do for arthritis symptoms these days- that was the first thing they tested me for but luckily it wasn’t that

Reply

Apixaban can cause muscular and joint pains. What dose of simvastatin are you on

Reply

Only 10 mg a day

Reply

Muscle pains and joint pains have also been reported with bisoprolol

Reply

It’s really hard to narrow it down

Reply

You may also like...